How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19331
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

I've given my 15 pound schnoodle his antibiotics and

Customer Question

I've given my 15 pound schnoodle his antibiotics and hydrocodon tonight for his kennel cough. It's been fine for a week but right now he appears to be shaking and visibly upset. What's happening?
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 month ago.

Hello, I'm Dr Gary. I've been practicing veterinary medicine since 2007. I look forward to helping with your questions/ concerns.

Expert:  Dr. Gary replied 1 month ago.

I'm sorry for the long wait. It sounds like he may be having a bit of an adverse reaction to the Hydrocodone. We can see some dogs get agitated from opiates. They can show signs of trembling and vocalizing.

I would just give the Hydrocodone as needed for coughing at this point. You can finish the antibiotics, but the cough suppressants are typically only needed the first 3-5 days.

I hope this helps, let me know if you have any other questions.